Alert archive / South Dakota / Frost Advisories in 2012
Frost Advisory 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this frost advisory at May 30, 2012, 2:08 PM CDT for 5 counties in South Dakota. It took effect at May 31, 2012, 4:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2012, 2:08 PM CDT (19:08 UTC)
- In effect from
- May 31, 2012, 4:00 AM CDT
- Expired
- May 31, 2012, 7:08 AM CDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Potter County, SD, Walworth County, SD
The radar
The Bismarck radar (KBIS), 152 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
922 WWUS73 KABR 301908 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 208 PM CDT WED MAY 30 2012 ...FROST POSSIBLE FOR THURSDAY MORNING... .COLD AIR WRAPPING BEHIND A WEATHER SYSTEM WILL ALLOW TEMPERATURES TO COOL INTO THE LOW TO MID 30S BY THURSDAY MORNING. SDZ003-004-009-015-016-310715- /O.NEW.KABR.FR.Y.0002.120531T0900Z-120531T1300Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 208 PM CDT WED MAY 30 2012 /108 PM MDT WED MAY 30 2012/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ THURSDAY. * TEMPERATURES WILL DIP INTO THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CONNELLY
3 follow-up statements
266 WWUS73 KABR 310208 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 907 PM CDT WED MAY 30 2012 ...FROST POSSIBLE EARLY THURSDAY MORNING... .COLD AIR WRAPPING BEHIND A WEATHER SYSTEM WILL ALLOW TEMPERATURES TO COOL INTO THE LOW TO MID 30S BY THURSDAY MORNING. SDZ003-004-009-015-016-311300- /O.CON.KABR.FR.Y.0002.120531T0900Z-120531T1300Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 907 PM CDT WED MAY 30 2012 /807 PM MDT WED MAY 30 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ THURSDAY... * TEMPERATURES WILL DIP INTO THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TDK
726 WWUS73 KABR 310905 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 405 AM CDT THU MAY 31 2012 ...FROST POSSIBLE EARLY THIS MORNING... .COOL HIGH PRESSURE IS CENTERED OVER THE REGION THIS MORNING. MOSTLY CLEAR SKIES AND LIGHT WINDS ACROSS NORTH CENTRAL SOUTH DAKOTA ARE ALLOWING FOR TEMPERATURES TO FALL INTO THE LOW TO MID 30S EARLY THIS MORNING. FROST WILL BE POSSIBLE IN LOW LYING AREAS. SDZ003-004-009-015-016-311300- /O.CON.KABR.FR.Y.0002.000000T0000Z-120531T1300Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 405 AM CDT THU MAY 31 2012 /305 AM MDT THU MAY 31 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURES WILL BOTTOM OUT IN THE LOW TO MID 30S EARLY THIS MORNING. FROST IS POSSIBLE IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TMT
923 WWUS73 KABR 311208 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 708 AM CDT THU MAY 31 2012 SDZ003-004-009-015-016-311315- /O.CAN.KABR.FR.Y.0002.000000T0000Z-120531T1300Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 708 AM CDT THU MAY 31 2012 /608 AM MDT THU MAY 31 2012/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE BEGUN TO RISE...WITH MOST AREAS NOW REPORTING TEMPERATURES ABOVE FREEZING. THEREFORE...THE FROST ADVISORY HAS BEEN CANCELLED. $$ PARKIN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this frost advisory went out at May 30, 12:29 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 30, 12:29 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 1229 PM CDT WED MAY 30 2012 .UPDATE... SEE UPDATED AVIATION DISCUSSION BELOW. A QUICK UPDATE TO ACCOUNT FOR A FEW ITEMS. THE FIRST WILL BE THE TRACK OF PRECIPITATION ACROSS THE CWA...WHICH LATEST HIGH RESOLUTION GUIDANCE HAS PAINTED FARTHER EAST TODAY/TONIGHT...ALONG WITH AN ADJUSTMENT TO STORM QPF AS WELL. THE SECOND WOULD BE TO ACCOUNT FOR CLEARING FROM THE WEST. GIVEN UNCERTAINTY OVER DEGREE OF CLEARING...ONLY MENTIONED IN WEATHER AND WILL FORGO HEADLINES...BUT FEEL JUSTIFIED IN ADDING MENTION OF FROST FOR CORSON/DEWEY. ALSO...WITH RECENT RAINFALL AND WEAK GRADIENT ON BACKSIDE OF SYSTEM...CLEARING COULD ALSO LEAD TO FOG FORMATION. && .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH FRIDAY CLOUDS ARE INCREASING ACROSS THE AREA EARLY THIS MORNING AS THE SHORTWAVE TROUGH APPROACHES. ITS CURRENTLY LOCATED OVER MONTANA AND WILL MOVE EAST-SOUTHEAST ACROSS THE NORTHERN PLAINS. WIDESPREAD LIFT OUT AHEAD OF THE SYSTEM WILL BRING PRECIPITATION ACROSS MUCH OF THE AREA. MODELS STILL GENERATING PRECIP ACROSS MUCH OF THE CWA...BUT THE NORTHEAST CWA WILL SEE THE LEAST CHANCE FOR RAINFALL. THE FAR NORTHEAST CWA COULD ACTUALLY STAY DRY THROUGHOUT THE DURATION OF THIS SYSTEM. MODELS STILL NOT SHOWING MUCH OF ANYTHING IN REGARDS TO INSTABILITY SO WILL JUST SEE WIDESPREAD RAINFALL WITH ISO CLAPS ON THUNDER PERHAPS. MORE INSTABILITY IS AVAILABLE ACROSS WESTERN AND SOUTHERN SOUTH DAKOTA. GIVEN THE SPEED AND STRENGTH OF THE WAVE...IT APPEARS MOST AREAS WILL RECEIVE LESS THAN AN INCH OF RAINFALL. THE AXIS OF HEAVIEST RAINFALL WITH AMOUNTS OVER A HALF INCH LOOKS TO BE FROM ABOUT NORTHWEST/NORTH CENTRAL SOUTH DAKOTA THROUGH SOUTHEAST SOUTH DAKOTA...GIVE OR TAKE. THIS SYSTEM WILL EXIT THE REGION LATE TONIGHT WITH A SURFACE HIGH FOLLOWING FOR THURSDAY. WILL THEREFORE SEE MOSTLY DRY CONDITIONS AND WARMER TEMPERATURES IN THE 60S. A FRONTAL BOUNDARY WILL APPROACH THE AREA ON FRIDAY WITH ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. HAVE INCREASED POPS A BIT ON FRIDAY WITH DECENT AGREEMENT AMONGST THE MODELS. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY UPPER LEVEL SHORTWAVE ENERGY ON THE BACK SIDE OF A TROUGH WILL BE OVER THE NORTHERN PLAINS FRIDAY NIGHT...THEN GETS PUSHED EASTWARD AS A STRONG RIDGE BUILDS OVER THE ROCKIES. THIS RIDGING REACHES THE PLAINS BY SUNDAY MORNING AND REMAINS DOMINANT THROUGH THE END OF THE PERIOD. WEAK HIGH PRESSURE WILL SETTLE IN OVER THE REGION FRIDAY NIGHT AND REMAINS THROUGH SATURDAY NIGHT. A LOW PRESSURE SYSTEM WILL JUST REACH THE WESTERN PLAINS SATURDAY NIGHT...THEN TRACKS ACROSS THE AREA THROUGH SUNDAY NIGHT AND MAY BE THE FOCUS FOR A FEW SHOWERS AND THUNDERSTORMS. WEAK HIGH PRESSURE MOVES THROUGH ON MONDAY...THEN ANOTHER SLIGHTLY STRONGER SYSTEM BRINGS A BETTER CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH THE DAY TUESDAY. TOWARD THE LATTER HALF OF THE PERIOD...THERE ARE SOME TIMING AND LOCATION DIFFERENCES THAT SHOW UP BETWEEN THE MAIN SUITE OF MODELS...SO WILL KEEP POPS IN THE SCHC TO LOW CHC CATEGORY FOR NOW. THERE ARE SOME DIFFERENCES ON JUST HOW WARM TEMPERATURES WILL GET DURING THE EXTENDED PERIOD...WITH THE GFS BEING A BIT WARMER THAN THE ECMWF THROUGH MOST OF THE PERIOD. WILL STICK FAIRLY CLOSE TO ALLBLEND TEMPERATURES...WHICH KEEP DAYTIME HIGHS MAINLY IN THE MID 70S TO LOWER 80S...AND OVERNIGHT LOWS IN THE 50S TO LOWER 60S. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS RAIN SHOWERS WILL CONTINUE TO SPREAD ACROSS THE AREA TODAY. CIG AND VSBYS MAY BRIEFLY FALL INTO THE MVFR CATEGORY WITH SOME OF THE HEAVIER SHOWERS. WHILE VFR CONDITIONS WILL PREVAIL DURING THE EVENING AND OVERNIGHT HOURS....IFR VSBYS ARE POSSIBLE IN KPIR. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...CONNELLY SHORT TERM...TMT LONG TERM...PARKIN AVIATION...SD WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 30, 4:20 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 420 AM CDT WED MAY 30 2012 MNZ039-046-SDZ003>011-015>023-034-036-037-310930- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HYDE-HAND- 420 AM CDT WED MAY 30 2012 /320 AM MDT WED MAY 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE THREAT FOR SEVERE STORMS IS VERY LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ033-035-045-048-051-310930- STANLEY-HUGHES-JONES-LYMAN-BUFFALO- 420 AM CDT WED MAY 30 2012 /320 AM MDT WED MAY 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS TODAY WITHIN THE AREA OF RAINFALL EXPECTED OVER THE REGION. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE THREAT FOR SEVERE STORMS IS VERY LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
Nearby
Frost Advisories in South Dakota, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.